MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: only the stent was returned for analysis; therefore the reported stent dislodgement was confirmed.The reported difficult to position was unable to be replicated in a testing environment as the sds was not returned.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the reported difficulty to position was a result of the sds not being coaxially aligned, such that as the sds was being advanced it interacted with the guide extension catheter causing resistance.Interaction with the guide extension catheter and/or manipulation of the device resulted in the noted stent damages (mangled, flared) and ultimately resulted in the reported stent dislodgement.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the non-tortuous, heavily calcified proximal left anterior descending (lad) coronary artery.A 4.00 x 18 mm xience alpine stent delivery system (sds) was selected for the procedure.During advancement of the sds to the lesion the sds met resistance with the non-abbott guide extension catheter (gec), the stent implant dislodged from the balloon and remained inside the gec.The sds and the gec were removed from the anatomy as one unit and the stent implant was retrieved from inside the gec.The procedure was completed with the successful deployment of a 4.00 x 15 mm xience alpine stent implant.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6545475
Report Number2024168-2017-03924
Device Sequence Number1391492
Product Code NIQ
UDI-Device Identifier08717648199622
UDI-Public(01)08717648199622(17)200212(10)7020641
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2020
Device Catalogue Number1125400-18
Device Lot Number7020641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATH EXTENSION: GUIDEZILLA
Patient Age60 YR
Patient Weight98